Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Suffers from Post-traumatic stress disorder and had head trauma. Done with MRI. Had bilateral shaking of hands, feet and seizures. Related?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5290 Questions
My sons MRI shows punctate areas of hyperintensity in the right mid brain. He suffered head trauma in a vehicle accident in Afghanistan and suffers from Ptsd. He had bilateral shaking of his hands and feet for awhile and several episodes of what appears to be seizures Are these all related?
Posted Sun, 8 Sep 2013 in Epilepsy
Answered by Dr. Sudhir Kumar 2 hours later
Brief Answer:
MRI findings may not be related to the seizures

Detailed Answer:
Thank you for posting your query.

MRI findings in the mid brain could suggest the changes due to old head injury. Usually, problems in mid brain do not lead to seizures.

Seizures are most often due to changes/abnormalities in the cerebral cortex, which is not affected as per the MRI. Doing an EEG (electroencephalography) would help further in the diagnosis of seizures.

I hope it helps.
Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad,
My personal URL on this website:
My email: YYYY@YYYY
My blog:
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor